zbMATH — the first resource for mathematics

p-adic L-functions for modular forms. (English) Zbl 0618.10027
Let K be a number field, and let G be the group of points of GL(2)/K with values in the adeles of K. Beginning with a weight two Hecke eigenform F on G of level \(\Gamma_ 0(a)\) the author constructs an \({\mathcal S}\)-adic L-function \(L_{F,{\mathcal S}}(\omega)\) where \({\mathcal S}\) is a finite set of primes away from the level of the form. The \({\mathcal S}\)-adic L-function is obtained as a Mellin transform of a measure on the Galois group \({\mathcal G}_{{\mathcal S}}\) of the maximal unramified away from \({\mathcal S}\) abelian extension of K. This \({\mathcal S}\)-adic L-function is seen to interpolate the critical values of the zeta function of the twists of F by finite characters whose conductors are supported on \({\mathcal S}\). Moreover, \(L_{F,{\mathcal S}}(\omega)\) is shown to satisfy a functional equation relating \(L_{F,{\mathcal S}}(\omega)\) to \(L_{F,{\mathcal S}}(\omega^{-1})\) for \({\mathcal S}\)-adic characters \(\omega\) of \({\mathcal G}_{{\mathcal S}}\).
Reviewer: S.Kamienny

11F33 Congruences for modular and \(p\)-adic modular forms
11S40 Zeta functions and \(L\)-functions
11R56 Adèle rings and groups
Full Text: Numdam EuDML
[1] Birch, B.J. : Elliptic curves over Q, a progress report . 1969 Number Theory Institute. AMS Proc. Symp. Pure Math. XX (1971) 396-400. · Zbl 0214.19801
[2] Haran, S. : p-adic L-functions for elliptic curves over CM fields . Ph.D. Thesis. Massachusetts Institute of Technology (May 1983).
[3] Kurcanov, P.F. : Dirichlet series of Jacquet-Langlands cusp forms over fields of CM-type . Math. USSR Izv. 14 (1980). · Zbl 0427.10019 · doi:10.1070/IM1980v014n01ABEH001076
[4] Magnus, W. and Oberhettinger, F. : Formulas and Theorems for the Functions of Mathematical Physics . Chelsea (1954). · Zbl 0039.07202
[5] Manin, J.I. : Non-archimedean integration and p-adic Hecke-Langlands L-series . Russian Math. Surveys 31, 1 (1976). · Zbl 0348.12016 · doi:10.1070/RM1976v031n01ABEH001444
[6] Mazur, B. and Swinnerton-Dyer, H.P.F. : Arithmetic of Weil curves . Invent. Math. 25 (1974) 1-61. · Zbl 0281.14016 · doi:10.1007/BF01389997 · eudml:142281
[7] Visik, S. : Non-archimedean measures associated with Dirichlet series . Mat. sb. 99 (1976). · Zbl 0369.14010 · doi:10.1070/SM1976v028n02ABEH001648
[8] Weil, A. : Dirichlet series and automorphic forms . Lecture Notes in Math. 189. Springer Verlag (1971). · Zbl 0218.10046 · doi:10.1007/BFb0061201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.